Alert archive / North Dakota / Flash Flood Warnings in 2010
Flash Flood Warning 5, NWS Grand Forks, ND
NWS Grand Forks, ND issued this flash flood warning at May 24, 2010, 1:50 PM CDT for 5 counties in North Dakota. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2010, 1:50 PM CDT (18:50 UTC)
- Expired
- May 24, 2010, 9:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benson County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 82 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 5:00 PM CDT | FLASH FLOOD | Michigan, ND | HEAVY AFTERNOON RAINS COMBINED WITH EARLIER RUNOFF TO CAUSE LOCALIZED FLOODING NEAR THE COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 186 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 6.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 651 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
860
WGUS53 KFGF 241854
FFWFGF
NDC005-027-039-063-071-250200-
/O.NEW.KFGF.FF.W.0005.100524T1854Z-100525T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
150 PM CDT MON MAY 24 2010
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL RAMSEY COUNTY IN NORTHEAST NORTH DAKOTA...
SOUTHEASTERN BENSON COUNTY IN NORTHEAST NORTH DAKOTA...
NELSON COUNTY IN NORTHEAST NORTH DAKOTA...
EASTERN EDDY COUNTY IN NORTHEAST NORTH DAKOTA...
NORTHERN GRIGGS COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 900 PM CDT
* AT 150 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING ACROSS THE
LAKOTA...TOLNA AND BINFORD AREAS. SOME OF THESE AREAS HAVE HAD
HEAVY RAINFALL OVER THE WEEKEND AND THE SOILS ARE ALREADY
SATURATED. AS OF 150 PM DOPPLER RADAR SHOWS THAT ADDITIONAL
STRONG THUNDERSTORMS WERE MOVING INTO THE REGION FROM THE SOUTH.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COOPERSTOWN...LAKOTA...MCVILLE...BINFORD...DOYON...HAMAR AND
JESSIE.
AT 145PM A COOPERATIVE OBSERVER REPORTED OVER 2 INCHES OF RAIN HAD
FALLEN IN THE TOLNA AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND DONT DROWN. AVOID DRIVING ON FLOODED ROADS. MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 4818 9794 4767 9801 4739 9801 4739 9848
4760 9848 4760 9890 4787 9889 4819 9848
$$
EWENS4 follow-up statements
054
WGUS73 KFGF 242044
FFSFGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
340 PM CDT MON MAY 24 2010
NDC005-027-039-063-071-250200-
/O.CON.KFGF.FF.W.0005.000000T0000Z-100525T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EDDY ND-GRIGGS ND-BENSON ND-RAMSEY ND-NELSON ND-
340 PM CDT MON MAY 24 2010
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NELSON...SOUTH CENTRAL RAMSEY...SOUTHEASTERN BENSON...NORTHERN GRIGGS
AND EASTERN EDDY COUNTIES...
AT 340 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS
WITH VERY HEAVY RAINFALL WERE MOVING OUT OF SOUTH CENTRAL NORTH
DAKOTA AND WILL AFFECT THE WARNING AREA ESPECIALLY NELSON AND GRIGGS
COUNTIES. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR ARE LIKELY WITH
THE STRONGER STORMS. DUE TO THE LONG TERM FLOODING IN BENSON AND
RAMSEY COUNTIES ANY ADDITIONAL RAINFALL WILL AGGRAVATE THE EXISTING
FLOOD EVENT.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COOPERSTOWN...LAKOTA...MCVILLE...BINFORD...DOYON...HAMAR AND JESSIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND DONT DROWN. AVOID DRIVING ON FLOODED ROADS. MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4818 9794 4767 9801 4739 9801 4739 9848
4760 9848 4760 9890 4787 9889 4819 9848
$$
EWENS550
WGUS73 KFGF 242139
FFSFGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
439 PM CDT MON MAY 24 2010
NDC005-027-039-063-071-250200-
/O.CON.KFGF.FF.W.0005.000000T0000Z-100525T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EDDY ND-GRIGGS ND-BENSON ND-RAMSEY ND-NELSON ND-
439 PM CDT MON MAY 24 2010
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NELSON...SOUTH CENTRAL RAMSEY...SOUTHEASTERN BENSON...NORTHERN GRIGGS
AND EASTERN EDDY COUNTIES...
AT 439 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS
WITH MODERATE TO HEAVY RAINFALL CONTINUE ACROSS THE EASTERN PORTION
OF THE DEVILS LAKE BASIN. RADAR ESTIMATES AND PUBLIC REPORTS
INDICATE THAT 2 TO 3 INCHES OF RAIN HAVE FALLEN IN THE TOLNA...
LAKOTA AND WHITMAN AREAS SINCE EARLY AFTERNOON. LIGHT RAINS ARE
OCCURRING LATE THIS AFTERNOON AND MODERATE TO HEAVY RAINS ARE
POSSIBLE LATER THIS EVENING AS MORE THUNDERSTORMS IN NORTHEAST SOUTH
DAKOTA HEAD TOWARDS THE DEVILS LAKE.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COOPERSTOWN...LAKOTA...MCVILLE...BINFORD...DOYON...HAMAR AND JESSIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN THE DANGERS OF FLASH FLOODING
ARE HARD TO RECOGNIZE.
TURN AROUND DONT DROWN. AVOID DRIVING ON FLOODED ROADS. MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 4818 9794 4767 9801 4739 9801 4739 9848
4760 9848 4760 9890 4787 9889 4819 9848
$$
EWENS798
WGUS73 KFGF 242343
FFSFGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
643 PM CDT MON MAY 24 2010
NDC005-027-039-063-071-250200-
/O.CON.KFGF.FF.W.0005.000000T0000Z-100525T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EDDY ND-GRIGGS ND-BENSON ND-RAMSEY ND-NELSON ND-
643 PM CDT MON MAY 24 2010
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NELSON...SOUTH CENTRAL RAMSEY...SOUTHEASTERN BENSON...NORTHERN GRIGGS
AND EASTERN EDDY COUNTIES...
AT 641 PM CDT...WEATHER SERVICE DOPPLER RADAR A CLUSTER OF STRONG
THUNDERSTORMS MOVING OUT OF SOUTH CENTRAL NORTH DAKOTA TOWARDS THE
DEVILS LAKE BASIN. DOPPLER RADAR INDICATES THAT RAINFALL RATES OF 2
TO 4 INCHES AN HOUR ARE LIKELY WITH THESE THUNDERSTORMS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COOPERSTOWN...LAKOTA...MCVILLE...BINFORD...DOYON...HAMAR AND JESSIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN THE DANGERS OF FLASH FLOODING
ARE HARD TO RECOGNIZE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4818 9794 4767 9801 4739 9801 4739 9848
4760 9848 4760 9890 4787 9889 4819 9848
$$
EWENS081
WGUS73 KFGF 250159
FFSFGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
852 PM CDT MON MAY 24 2010
NDC005-027-039-063-071-250200-
/O.CON.KFGF.FF.W.0005.000000T0000Z-100525T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EDDY ND-GRIGGS ND-BENSON ND-RAMSEY ND-NELSON ND-
852 PM CDT MON MAY 24 2010
...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 900 PM CDT
FOR NELSON...SOUTH CENTRAL RAMSEY...SOUTHEASTERN BENSON...NORTHERN
GRIGGS AND EASTERN EDDY COUNTIES...
AT 852 PM CDT...DOPPLER RADAR INDICATED THE HEAVIEST RAINS HAD MOVED
EAST AND NORTH OF THE WARNING AREA. BASED ON PUBLIC AND LAW
ENFORCEMENT REPORTS THE FLOODING WAS CONFINED TO AREAS THAT WERE
ALREADY SATURATED BY THE EXISTING LONG TERM DEVILS LAKE BASIN
FLOODING.
RESIDENTS ARE ADVISED TO REMAIN CAUTIOUS...ESPECIALLY WHEN TRAVELING
OVERNIGHT TONIGHT. THE HEAVY RAINS TODAY WILL ONLY SERVE TO MAKE
AREA FLOODING AND SOFT ROADS EVEN MORE DANGEROUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR
VEHICLE INTO WATER OF UNKNOWN DEPTH. ONE OR TWO FEET OF WATER WILL
FLOAT MOST CARS DOWNSTREAM.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4818 9794 4767 9801 4739 9801 4739 9848
4760 9848 4760 9890 4787 9889 4819 9848
$$
EWENSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood warning went out at May 24, 11:20 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 24, 11:20 AM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
1120 AM CDT MON MAY 24 2010
.UPDATE...
ACTIVE AFTN/EVE EXPECTED IN PARTS OF THE FCST AREA. STRONG 850 MB
MOISTURE ADVECTION WILLL CONTINUE TODAY...AND WATER VAPOR SHOWS
SEVERAL SHORT WAVES MOVING NORTH EAST OF THE ERN COLORADO 500 MB
LOW INTO ND/NW MN. ONE SUCH WAVE PRODUCED THE MORNING STORMS FROM
DETROIT LAKES TO BEMIDJI AND THIS IS NOW OVER INTERNATIONAL FALLS
AREA MOVING AWAY. ANOTHER SHORT WAVE ASSOC WITH A PUSH OF HIGHER
850 MB DEW PTS CAUSING STORMS TO INTENSIFY IN AREAS WEST OF
JAMESTOWN AND SOUTHWEST OF DEVILS LAKE. ANOTHER STRONGER STORM WAS
IN NORTH CENTRAL. ALL ACTIVITY IS ELEVATED. 12Z ABR SOUNDING SHOWS
CAPPED AT THE SFC BUT VERY UNSTABLE LAYER STARTING ABOUT 870 MB.
ACTIVITY LATER TODAY INTO THIS EVENING DEPENDENT ON LOCATION OF
WARM FRONT WHICH IS NOW LIFTING NORTHWARD THRU FAR NE SD AND CNTRL
MN. WARM FRONT VERY WELL DEFINED WITH WINDS TURNING SOUTH-
SOUTHEAST AND DEW PTS CLIMBING AROUND 70F. AT 16Z...OBS INDICATE
LIKELY WARM FRONT LOCATION FROM NORTH OF MOBRIDGE...TO JUST PAST
BRITTON SD TO NEAR WAHPETON TO JUST SOUTH OF FERGUS FALLS THEN TO
NEAR WADENA. DEW PTS 71 AT ELBOW LAKE AND AT DALTON. RUC AND NAM12
HAVE THIS BOUNDARY REACHING NR A BAUDETTE TO GRAND FORKS TO
JAMESTOWN LINE. RUC13 VGP INDICATE FOCUS OF VERY HIGH 0-2KM VGP
VALUES OF OVER 1.0 JUST SOUTH OF FRONT...AND ALSO FOCUS OF 71-73
DEW PTS AND CAPES NR 4000 J/KG. NOW RUC MIGHT BE A TAD HIGH WITH
VALUES...BUT STILL EVIDENCE IS THERE THAT WARM FRONT AREA WILL
LIKELY BECOME FOCUS FOR SVR CONVECTION LATER THIS AFT/EVE. WITH
ANY STORM ALONG WARM FRONT...LOW LEVEL ROTATION PRESENT FOR PSBL
TORNADIC STORMS. SECOND TORNADIC THREAT WILL BE IN SW ND CLOSER TO
SFC LOW TRIPLE POINT.
FZL LEVELS REMAIN HIGH 13-14KFT AND PWATS INDICATE HVY RAIN THREAT
FROM ANY CELLS. WILL NOT DEVIATE ANY FROM CURRENT FLASH FLOOD
WATCH IN PLACE.
&&
.PREV DISCUSSION... /ISSUED 355 AM CDT MON MAY 24 2010/
SHORT TERM...MAIN CONCERN IS GOING TO BE SEVERE STORM POTENTIAL
AND FLASH FLOOD POTENTIAL TODAY INTO THIS EVENING. MODELS IN
DECENT AGREEMENT...WITH DETAILS ALWAYS HARD TO FIGURE OUT. WILL
USE A BLEND.
VERY MOIST AIRMASS AND STRONG 850MB WARM FRONT SURGING INTO THE
SOUTHERN FA ATTM WITH UP TO 2000 J/KG MUCAPE. THIS COMBINED WITH
DEEP LAYER SHEAR 40-50KNTS ENOUGH TO PRODUCE SOME STORMS WITH
SEVERE HAIL. THIS ACTIVITY LIKELY WILL CONTINUE NORTHWARD
PROPAGATION THROUGH THE MORNING. SEVERE WATCH 211 COVERS THIS
WELL...WILL NEED TO WATCH IF THE CURRENT WATCH NEEDS TO BE
EXPANDED NORTHWARD LATER THIS MORNING.
CONSIDERING UPSTREAM RADAR IMAGERY...THINKING THERE WILL BE
ANOTHER AREA OF STORMS THAT MOVES ACROSS MAINLY THE WESTERN FA
THIS MORNING INTO THE EARLY AFTERNOON HOURS. GIVEN INSTABILITY OF
AIRMASS AND DEEP LAYER SHEAR VALUES...AGAIN COULD BE SOME SEVERE
STORMS. A BRIEF BREAK POSSIBLE...AND THEN MID-LATE AFTERNOON SHOW
BEGINS. SOME UNCERTAINTY WITH SKY COVER...BUT IF SOME CLEARING
DEVELOPS IN THE AFTERNOON MODERATE TO HIGH INSTABILITY WILL
DEVELOP. ALSO SOME UNCERTAINTY WITH POSITION OF WARM FRONT...BUT
DEFINITELY SFC BASED STORMS POSSIBLE...ESPECIALLY ACROSS THE SW FA
WHICH IS CLOSEST TO THE SFC LOW. THIS COULD BE THE PERIOD WHERE
THE STRONGEST OF THE STORMS TODAY WILL OCCUR. DRY AIRMASS THEN
MOVES FROM WEST THE EAST TONIGHT...WITH A VERY STRONG LOW-LEVEL
JET. INSTABILITY DOES WEAKEN...BUT COULD BE ENOUGH TO KEEP SEVERE
THREAT GOING. NEEDLESS TO SAY...COULD BE A LONG DAY OF ON AND OFF
SEVERE WEATHER. SEE SWODY1 FOR MORE DETAILS.
FLASH FLOOD THREAT STILL HIGH ACROSS THE AREA WHERE HEAVY RAINS
FELL LAST NIGHT. WILL KEEP FLASH FLOOD WATCH GOING...AND ADD
RANSOM AND SARGENT COUNTIES. MODELS SIGNALING SEVERAL SHOTS FOR
CONVECTION TO THIS AREA THROUGH THE DAY.
A MORE QUIET PERIOD EXPECTED TUE-WED. SHOULD BE DECENT MIXING ON
TUESDAY WITH 850MB WIND SPEEDS AROUND 35 KNTS. A WIND ADVISORY MAY
BE NEEDED FOR A PORTION OF THE WESTERN FA.
LONG TERM...NOT A LOT OF TIME TO LOOK AT THIS PERIOD WITH ONGOING
SEVERE WEATHER. BRIEF LOOK AT 00Z ECMWF/GFS LEAD TO NO CHANGES
REQUIRED.
AVIATION...THUNDER CHANCES WILL INCREASE BY MONDAY
MORNING. PERIODS OF MVFR CONDITIONS POSSIBLE TODAY...ESPECIALLY
WITH HEAVIER STORMS.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NDZ006-014-015-024-
026>029-038-049-052-054.
MN...NONE.
&&
RIDDLE/TGHazardous weather outlook, May 24, 5:10 AM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 510 AM CDT MON MAY 24 2010 NDZ006-014-015-024-026>029-038-049-052-054-251200- TOWNER-BENSON-RAMSEY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-BARNES- RANSOM-SARGENT-WESTERN WALSH COUNTY- 510 AM CDT MON MAY 24 2010 ...FLASH FLOOD WATCH FOR TODAY THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT PERIODIC STRONG TO SEVERE THUNDERSTORMS ARE LIKELY TODAY INTO TONIGHT. SEVERAL ROUNDS OF STORMS WILL OCCUR DURING THIS TIME. LARGE HAIL WILL BE A THREAT THROUGHOUT THE PERIOD. THE GREATEST THREAT FOR STRONG WINDS AND A TORNADO OR TWO WILL BE ACROSS SOUTHEAST NORTH DAKOTA THIS AFTERNOON INTO THE EVENING. THESE THUNDERSTORMS ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL IN A SHORT AMOUNT OF TIME. PORTIONS OF EASTERN NORTH DAKOTA RECEIVED HEAVY RAINFALL SATURDAY NIGHT...AND THUS SOILS ARE SATURATED. ADDITIONAL HEAVY RAINFALL COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS ARE POSSIBLE ON TUESDAY...AND A WIND ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ001>009-013>017-022>024-027>032-040-NDZ007-008-016-030-039-053- 251200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-CAVALIER-PEMBINA- EASTERN WALSH COUNTY-TRAILL-CASS-RICHLAND- 510 AM CDT MON MAY 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT PERIODIC STRONG TO SEVERE THUNDERSTORMS ARE LIKELY TODAY INTO TONIGHT. SEVERAL ROUNDS OF STORMS WILL OCCUR DURING THIS TIME. LARGE HAIL WILL BE A THREAT THROUGHOUT THE PERIOD. THE GREATEST THREAT FOR STRONG WINDS AND A TORNADO OR TWO WILL BE ACROSS SOUTHEAST NORTH DAKOTA THIS AFTERNOON INTO THE EVENING. THESE THUNDERSTORMS ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL IN A SHORT AMOUNT OF TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS ARE POSSIBLE ON TUESDAY...AND A WIND ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TG
In the hours before
Special weather statement, May 24, 9:49 AM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 949 AM CDT MON MAY 24 2010 MNZ009-017-241515- NORTH BELTRAMI MN-SOUTH BELTRAMI MN- 949 AM CDT MON MAY 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BELTRAMI COUNTY UNTIL 1015 AM CDT... AT 945 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM NEAR BLACKDUCK...OR 24 MILES NORTHEAST OF BEMIDJI... MOVING TO THE NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN. THE STORM WILL BE NEAR... SHOOKS AND KELLIHER AROUND 1000 AM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. HOPKINS
Local storm report, May 24, 10:32 AM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1032 AM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM FLASH FLOOD 3 S WHITE EARTH 47.05N 95.84W
05/24/2010 BECKER MN LAW ENFORCEMENT
WATER FLOWING OVER BECKER COUNTY 109 SOUTH OF WHITE
EARTH. SEVERAL OTHER SECONDARY ROADS NEAR THE BECKER AND
MAHNOMEN COUNTY LINE HAVE BEEN REPORTED FLOODED OR WASHED
OUT DUE TO THE EXCESSIVE RAIN.
&&
MEWENSLocal storm report, May 24, 12:29 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1229 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL 4 W PLUMMER 47.92N 96.13W
05/24/2010 M1.00 INCH RED LAKE MN PUBLIC
&&
MEWENSSpecial weather statement, May 24, 12:54 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1254 PM CDT MON MAY 24 2010 NDZ028-038-241900- BARNES ND-GRIGGS ND- 1254 PM CDT MON MAY 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BARNES AND WESTERN GRIGGS COUNTIES UNTIL 200 PM CDT... AT 1249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 8 MILES NORTHEAST OF JAMESTOWN...MOVING TO THE NORTH AT 55 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... WIMBLEDON AROUND 105 PM CDT. SUTTON AND REVERE AROUND 120 PM CDT. MOSE...JESSIE AND BINFORD AROUND 135 PM CDT. RED WILLOW LAKE AROUND 140 PM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KAISER
Special weather statement, May 24, 1:21 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 121 PM CDT MON MAY 24 2010 NDZ028-029-038-039-241900- BARNES ND-CASS ND-GRIGGS ND-STEELE ND- 121 PM CDT MON MAY 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN CASS... BARNES...SOUTHWESTERN STEELE AND SOUTHEASTERN GRIGGS COUNTIES IN SOUTHEAST NORTH DAKOTA UNTIL 200 PM CDT... AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 21 MILES SOUTHWEST OF VALLEY CITY...MOVING TO THE NORTH AT 55 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN. THE STORM WILL BE NEAR... VALLEY CITY AND SANBORN AROUND 140 PM CDT. BALD HILL DAM AROUND 145 PM CDT. SIBLEY...PILLSBURY AND LUVERNE AROUND 200 PM CDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THE STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. EWENS
Special weather statement, May 24, 1:44 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 144 PM CDT MON MAY 24 2010 MNZ005-006-009-241945- LAKE OF THE WOODS MN-NORTH BELTRAMI MN-ROSEAU MN- 144 PM CDT MON MAY 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BELTRAMI...LAKE OF THE WOODS AND EASTERN ROSEAU COUNTIES UNTIL 245 PM CDT... AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 33 MILES NORTH OF CLEARBROOK...OR 42 MILES EAST OF THIEF RIVER FALLS...MOVING TO THE NORTH AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN. THE STORM WILL BE NEAR... OTTO...MALCOLM AND FOURTOWN AROUND 150 PM CDT. WASKISH AROUND 155 PM CDT. GATES CORNER AROUND 205 PM CDT. OAKS CORNER AROUND 210 PM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. HOPKINS
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 2:06 AM CDT | Severe Thunderstorm Warning | FGF | Ransom, Sargent | 39 min |
| May 24, 2:17 AM CDT | Severe Thunderstorm Warning | FGF | Richland | 43 min |
| May 24, 3:30 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass, Griggs, Steele | 28 min |
| May 24, 2:16 PM CDT | Areal Flood Advisory | FGF | Grand Forks, Griggs, Nelson, Pembina, Steele, Traill and 1 more | 9 hr |
| May 24, 2:20 PM CDT | Tornado Warning | FGF | Pembina, Walsh | 25 min |
| May 24, 2:26 PM CDT | Tornado Warning | FGF | Barnes, Ransom | 64 min |
| May 24, 2:44 PM CDT | Tornado Warning | FGF | Walsh | 61 min |
| May 24, 3:04 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Traill | 56 min |
| May 24, 3:28 PM CDT | Tornado Warning | FGF | Barnes, Griggs, Steele | 62 min |
| May 24, 3:56 PM CDT | Flash Flood Warning | FGF | Barnes | 15 hr |
| May 24, 4:18 PM CDT | Tornado Warning | FGF | Barnes, Cass, Steele, Traill | 42 min |
| May 24, 4:43 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Steele, Traill, Walsh | 62 min |
| May 24, 5:19 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Traill | 41 min |
| May 24, 5:25 PM CDT | Severe Thunderstorm Warning | FGF | Pembina, Walsh | 43 min |
| May 24, 5:44 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Traill | 31 min |
| May 24, 6:12 PM CDT | Wind Advisory | FGF | Richland | 4 hr |
| May 24, 6:20 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Traill | 40 min |
Nearby
Flash Flood Warnings in North Dakota, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.